Forum


donatenew

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1
  • 2

TOPIC: Botox Injections and other Medication

Botox Injections and other Medication 2 years 6 months ago #3670

  • Twitcher
  • Twitcher's Avatar
  • OFFLINE
  • Junior Boarder
  • Posts: 6
  • Karma: 0
I'm a 58 year old male and had botox injections around my eyes yesterday for blepharospasm.
At the moment it has made no difference whatsoever. Can anyone out there comment on this?
I have been on Orphenadrine ( 2-3 times a day) which has effected my memory and also made it painful for me to pass water. I am now on 1-3 times a day which seems to have improved things.
I am also on Baclafen (2-3 time a day) not sure what they help as the doctor says it works with the chemicals in the brain but the internet says they are muscle relaxants. Any comments would be most welcome.
My Dystonia effects the eyes, vocal cords, jaw, tongue, trunk and arms. Also does anyone know of a help group or seminars in the Cheshire or North West areas.

Barry
The administrator has disabled public write access.

Botox Injections and other Medication 2 years 6 months ago #3671

  • Bernie.McMahon
  • Bernie.McMahon's Avatar
  • OFFLINE
  • Moderator
  • Posts: 102
  • Thank you received: 25
  • Karma: 0
Hi Barry
You may find it helpful to contact our Helpline & Support Team on 0845 458 6322 or This email address is being protected from spambots. You need JavaScript enabled to view it.
There is the Liverpool & Merseyside Dystonia Society Support Group, more info here: http://dystonia.org.uk/index.php/living-with-dystonia/groups/180-liverpool-a-merseyside
Dystonia Society Administrator
The administrator has disabled public write access.

Botox Injections and other Medication 2 years 6 months ago #3672

  • janeh
  • janeh's Avatar
  • OFFLINE
  • Silver Boarder
  • Posts: 38
  • Thank you received: 3
  • Karma: 0
Hi Barry - most people find it can take several days to feel any effect from the injections. So there's time yet for it to 'kick in'. Also, it can often take a few sessions to get good results as the injector has to adjust the dosage and injection placement site for each patient and usually starts off with small doses. So it's a case of trial and error at first, which can be disappointing. But you may be one of the lucky ones and find you get some relief from your first session!
There's also a support group in Manchester
www.dystonia.org.uk/index.php/groups/15-...183-manchester-group
And a blepharospasm support group in Leeds
I don't take any oral medication so can't comment on that.
Wishing you some good results from the injections.
The administrator has disabled public write access.

Botox Injections and other Medication 2 years 5 months ago #3676

  • Twitcher
  • Twitcher's Avatar
  • OFFLINE
  • Junior Boarder
  • Posts: 6
  • Karma: 0
Hi Bernie

Thank you for your kind advice.
I will certainly contact the suggested sites and numbers.
The injections still have not worked so I may need a higher dose next time. I will discus it with [moderator removed name of medical professional].
Last Edit: 2 years 5 months ago by Bernie.McMahon.
The administrator has disabled public write access.

Botox Injections and other Medication 2 years 5 months ago #3677

  • Twitcher
  • Twitcher's Avatar
  • OFFLINE
  • Junior Boarder
  • Posts: 6
  • Karma: 0
Hi Janeh

I may be one that needs a larger dose as it hasn't worked yet. I will discus it with [moderator removed name of medical professional]. I will try the support group as well as the ones recommended by Bernie.

Thanks

Barry
Last Edit: 2 years 5 months ago by Bernie.McMahon.
The administrator has disabled public write access.

Botox Injections and other Medication 2 years 4 months ago #3707

  • Bookworm 62
  • Bookworm 62's Avatar
  • OFFLINE
  • Senior Boarder
  • Posts: 12
  • Thank you received: 1
  • Karma: 0
Hi Barry
I'd just like to endorse JaneH's comments/advice. I've had Blepharospasm for three years (I'm53). I've never been recommended oral medication and rely only on Botox injections. My dose was adjusted (increased) last year as my symptoms were still quite unstable and I have improved as a result of this. Things aren't perfect but once you are more stable its gets easier to cope. I would suggest having a chat with your specialist about your treatment, particularly about whether the oral medication is helping or just making you feel worse. I wish you well.
BW,
Janine P.
The administrator has disabled public write access.
  • Page:
  • 1
  • 2
Time to create page: 0.151 seconds